It is currently Thu Aug 17, 2017 5:33 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Sat Feb 27, 2016 2:17 am 
Offline
New Poster
New Poster

Joined: Wed Feb 24, 2016 11:35 am
Posts: 2
I have been on Suboxone for a year this time and from day one I have had ringing in my ears. I have noticed it's getting louder the last couple months. Has anyone had this as a side effect and does it go away once you stop taking the medicine?

I have also been having joint pain especially in my feet and toes. It's almost like Gout but I think it's related to Suboxone. The reason I believe this is because I was on Suboxone a few years ago and had the same symptoms that went away when I stopped taking it. This time I think it's worse and some days I can barely walk.

From day one I had issues with breathing and felt like my nose was closing and couldn't get air in. I have seen so many doctors and their advice is to get off the medicine and it's now been a year and I'm still taking it. After about 6 months the breathing seems to be better and my family doctor thinks it was panic attacks. I'm taking Busprione 3 times a day. The breathing issue is better but it seems to have moved to my ears with the ringing.

I was wondering if anyone has had any of these issues and is there anything I can do to help with the pain in my feet and help the ringing in my ears short of stopping the Suboxone?

By the way, I was on generic pills for the first 4 months and then went on strips thinking it may help but it hasn't. I think I could be allergic to the Naloxone.


Top
 Profile  
 
PostPosted: Sat Feb 27, 2016 10:10 am 
Offline
Moderator
Moderator

Joined: Fri May 01, 2015 9:58 am
Posts: 882
Hi PS, Welcome! I have heard people talk about joint pain as a side effect but never the ear ringing. That must be awful! I had joint pain prior to suboxone and feel that it has helped with that. If you think it is the nalaxone, you could try spitting it out and see if that helps. I am sorry that I don't have an answer for you! I am sure people with more experience with this will respond soon. I did want to welcome you and make sure you knew that you had been heard. Please, stick around and keep us posted as to how you are!


Top
 Profile  
 
PostPosted: Mon Feb 29, 2016 12:15 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
The problem, PS, is that buprenorphine is just another opioid drug, that works pretty specifically at opioid receptors. So if those symptoms are being caused by buprenorphine, I would have expected them to be caused by whatever opioid you took BEFORE buprenorphine. Did you have the problems then?

The other thing that stands out to me is that you are having symptoms from a range of systems of the body, that have no general relation to each other. Rare side effects are possible---- and also possible are symptoms that are psychologically-generated. When a person has one rare side effect, a thinking doc will consider that maybe a med is the cause. But when a person has two rare side effects, the odds that they are caused by the same med become astronomical. And three side effects? Tinnitus, aching legs, AND trouble breathing? If they all were caused by one, uniting mechanism, it is conceivable. But I cannot imagine any physiologic process that would cause those three, separate things

Not sure if I'm explaining that well, but maybe someone here will understand my point and say it better. Let's try an analogy-- let's say you think that the lawn fertilizer that you used messed up your TV reception. Maybe that happened in some rare way-- a way that only happens to a couple people. But then you also think that lawn fertilizer made lightning strike your house. That would REALLY be rare-- unless you can come up with a unifying mechanism, such as the fertilizer contained iron particles that BOTH altered your TV reception AND made lightning strike. But then you also think that the fertilizer made your basement fill up with water. When you have several rare things happen, it is just not likely or even possible that they are caused by the same thing.

As for the naloxone, a very small fraction of naloxone-- less than 3% of the dose-- is absorbed. And naloxone is metabolized very quickly, and is gone within 30 minutes (which is why there is a danger of 'renarcotization' in people resuscitated by the drug).

I have several patients with tinnitus-- none of them are on buprenorphine though. It is fairly common, and people say it is very annoying. I hope you find a solution to it. I would look for other causes for those symptoms myself-- but one never knows.


Top
 Profile  
 
Our Sponsors
PostPosted: Fri Mar 04, 2016 1:17 pm 
Offline
Average Poster
Average Poster

Joined: Tue Mar 01, 2016 4:58 pm
Posts: 4
Hi, sorry to hear your having some problems. I to have had a list of side effects after starting suboxone and it was a scary few months trying to figure out what exactly was going on.. I had severe joint pain.. especially in my elbows and fingers.. in the morning I would literally have to massage them open and put them under hot water.. then the muscle spasms and jerks started. went all the way into my head and neck area.. the doctor though I was a hypochondriac because I was in the office with something new every momonththe worst of all is the weight loss.I am already small but not I can't gain weight at all..and it drops some months below 100.. I have had every test known to man and other than my liver enzymes being elevated every thing was normal..I was taking large doses of the suboxone strips and as I have gone down on my dose the majority of the side effects have gone away.. I read the ceiling dose is around 4 mg and after that it's pretty much just a waste.. try telling that to me because as an addict more is always better.. but I have eexperienced that taking it in smaller amounts I feel better and have more energy. Hope you have an ease in your issues.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 1 guest


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group